Anesthesiologists Group Produces Opioid Overdose Resuscitation Card

A national group of anesthesiologists is launching a card to identify and treat people suspected of an opioid overdose. The American Society of Anesthesiologists’ (ASA) Opioid Overdose Resuscitation card lists symptoms of an overdose, and provides instructions for friends and family about how to help a person suspected of an overdose, before emergency medical personnel arrive.

The card notes that if a person has access to naloxone, or Narcan, a medication that can rapidly reverse the overdose of opioids, he or she should administer it according to the package instructions, in addition to calling 911.

The ASA collaborated with the White House Office of National Drug Control Policy (ONDCP) to develop the card, according to News-Medical.net.

“Over 20,000 people in the United States die from drug overdoses every day,” ONDCP Director R. Gil Kerlikowske said in a news release. “Three out of four prescription drug overdoses are caused by opiates. The ASA’s Opioid Overdose Resuscitation card is a beneficial tool that provides easy-to-understand, lifesaving techniques to help friends and family recognize signs of an opioid overdose and take the steps necessary to save a life.”

Leave a Reply

Please read our comment policy and guidelines before you submit a comment. Your email address will not be published. Thank you for visiting Join Together.

Required fields are marked *


*

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <strike> <strong>